Alert archive / Wyoming / High Wind Watches in 2014
High Wind Watch 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 16, 2014, 3:05 AM MST for Albany County, Laramie County, Wyoming. It took effect at Feb 17, 2014, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2014, 3:05 AM MST (10:05 UTC)
- In effect from
- Feb 17, 2014, 6:00 AM MST
- Expired
- Feb 16, 2014, 3:30 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.1 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 15, 9:10 PM MST, 5 hours 55 minutes earlier.
Area forecast discussion, Feb 15, 9:10 PM MST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 910 PM MST SAT FEB 15 2014 .UPDATE... ISSUED AT 910 PM MST SAT FEB 15 2014 FORECAST MOSTLY ON TRACK TONIGHT. SKIES WILL REMAIN MOSTLY CLOUDY WITH A FEW BREAKS HERE AND THERE. TEMPERATURES WILL REMAIN MILD UNDER WESTERLY PACIFIC FLOW. NO CHANCES FOR PRECIPITATION TONIGHT. WILL HAVE TO KEEP AN EYE ON WINDS IN THE ARLINGTON AREA AND BORDEAUX TONIGHT BUT SHOULD REMAIN BELOW HIGH WIND THRESHOLDS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 315 PM MST SAT FEB 15 2014 THE AFTERNOON WATER VAPOR IMAGERY LOOP DEPICTED A MORE AMPLIFIED LARGE SCALE FLOW ACROSS THE LOWER 48. POTENT SHORTWAVE TROUGH WAS EXITING THE MID-ATLANTIC REGION. A LONGWAVE RIDGE WAS LOCATED OVER THE INTERMOUNTAIN WEST...WITH A LARGE TROUGH APPROACHING THE BRITISH COLUMBIA/PACIFIC NORTHWEST COAST. ABUNDANT MID/UPPER LEVEL PACIFIC MOISTURE ENCOMPASSED MUCH OF THE WESTERN CONUS. THE LEADING EDGE OF COOLER AIR THAT MOVED THROUGH THE HIGH PLAINS EARLIER THIS MORNING HAS STALLED ALONG THE FRONT RANGE. POST-FRONTAL UPSLOPE AND MOISTURE THAT BROUGHT 1 TO 3 INCHES OF SNOW OVER PORTIONS OF SOUTHEAST WY HAS DECREASED...WITH LINGERING LOW CEILINGS...OCCASIONAL FLURRIES AND TEMPERATURES IN THE 30S. SOME DRIER AIR AT THE LOW LEVELS HAS BEEN FILTERING WESTWARD INTO THE NE PANHANDLE...ALLOWING TEMPERATURES TO RISE INTO THE 40S. WINDS ALOFT HAD WEAKENED SOMEWHAT WITH WESTERLY WINDS GENERALLY 15 TO 25 KT ACROSS SOUTHEAST WY. UPPER RIDGE TO THE WEST APPROACHES THE REGION THIS EVENING AND TRANSLATES EAST INTO THE GREAT PLAINS SUNDAY. THE 700/850 PRESSURE GRADIENT FLOW INCREASES SUNDAY MORNING AND AFTERNOON IN ADVANCE OF THE NEXT TROUGH AND PACIFIC COLD FRONT. GFS 700MB WINDS RAMP UP TO AROUND 55KT ALONG THE FRONT RANGE BY 12Z SUNDAY...WEAKENING BELOW 50KT BY 00Z MONDAY. THE CRAIG-CASPER 700MB GRADIENT PEAKS AROUND 55M MIDDAY SUNDAY THEN DECREASES SOMEWHAT. WESTERLY WINDS WIL BE GUSTY...BRIEFLY PEAKING NEAR 50 KT IN THE WIND CORRIDOR BETWEEN LARAMIE AND RAWLINS STARTING AROUND SUNRISE SUNDAY AND LASTING THROUGH EARLY AFTERNOON. DUE TO THE MARGINAL NATURE AND SHORT DURATION OF THE GUSTY WINDS...CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A HIGH WIND HEADLINE ATTM. THE NEXT SHIFT CAN RE-EVALUATE THE SITUATION WITH 00Z DATA. SUNDAY WIL BE UNSEASONABLY MILD FOR THE PLAINS ALA DOWNSLOPE WINDS WITH HIGHS IN THE 50S TO LOWER 60S. PRECIPITATION DEVELOPS OVER THE SOUTHERN MOUNTAINS SUNDAY MORNING... SPREADING NORTHEAST TO THE LARAMIE RANGE BY AFTERNOON AS THE COLD FRONT MOVES INTO CENTRAL WY. A SURFACE WAVE FORMS ALONG THE FRONT LATE AFTERNOON...WITH RAIN AND SNOW DEVELOPING OVER EAST CENTRAL WY AND MOVING SOUTHEAST INTO WESTERN NE. AREAS FROM CHEYENNE TO SIDNEY MAY NOT RECEIVE ANY MEASURABLE PRECIPITATION DUE TO DOWNSLOPE. THE SNOWY AND SIERRA MADRE RANGES CAN EXPECT 2 TO 4 INCHES OF SNOW...LOCALLY HIGHER ON WEST FACING SLOPES. NORTH LARAMIE RANGE AND SURROUNDING VALLEYS CAN EXPECT AN INCH OR LESS. MONDAY WILL BE DRY AND SLIGHTLY COOLER. LEE SURFACE TROUGH DEEPENS WITH PRESSURE FALLS DEVELOPING OVER SOUTHEAST WY IN ADVANCE OF THE NEXT TROUGH MOVING INTO THE NORTHERN ROCKIES. THE WIND CORRIDORS INCLUDING ARLINGTON AND BORDEAUX MAY EXPERIENCE WEST WIND GUSTS NEAR 50KT. A HIGH WIND WATCH MAY BE REQUIRED FOR MONDAY. HIGH TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE SEASONAL NORMALS WITH UPPER 40S TO MID 50S FOR THE PLAINS. WINDS WILL DIMINISH MONDAY NIGHT AS THE TROUGH MOVES INTO THE NORTHERN GREAT PLAINS. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 240 PM MST SAT FEB 15 2014 WESTERLY FLOW ALOFT WILL BE OVER THE CWA TUESDAY AND WEDS BODING FOR MILD CONDITIONS WITH SOME WINDINESS. ANY PCPN SHOULD BE CONFINED TO THE HIGHER MTNS MAINLY WEDS. THURSDAY AND FRIDAY SHOULD SEE A TREND TOWARDS COOLER AND MORE UNSETTLED CONDITIONS AS A COUPLE OF UPPER SHORTWAVES MOVE ACROSS THE PACIFIC NW INTO THE NORTHERN PLAINS CARVING OUT A LARGER SCALE UPPER TROF OVER THE NORTHERN PART OF THE COUNTRY. BEST CHANCE FOR MORE WIDESPREAD PCPN FOR THE CWA LOOKS TO BE ABOUT FRIDAY AS INITIAL WAVE MOVES BY AND INTERACTS WITH SFC UPSLOPE FLOW IN RESPONSE TO LEE CYCLOGENESIS OVER COLORADO. DRY BUT COOL SATURDAY AHEAD OF THE NEXT APPROACHING SYSTEM. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON) ISSUED AT 440 PM MST SAT FEB 15 2014 MOUNTAIN TOPS MAY BE OBSCURED IN THE SNOWY AND SIERRA RANGES THROUGH TONIGHT...OTHERWISE VFR ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. GUSTY WINDS WILL ONCE AGAIN BE COMMON THROUGH THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THOUGH SUNDAY BUT THE STRONGEST WINDS WILL HOLD OFF UNTIL SUNDAY EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA SUNDAY LATE SUNDAY AFTERNOON AND EVENING...BRINGING ANOTHER ROUND OF SNOW AND IFR. THE SNOW WILL MAINLY BE FOUND ALONG WEST OF THE LARAMIE RANGE. && .FIRE WEATHER... ISSUED AT 315 PM MST SAT FEB 15 2014 FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK. A QUICK SHOT OF COLDER AIR ALONG WITH SOME LIGHT SNOW OVER THE EASTERN PLAINS TODAY WILL GIVE WAY WINDY AND MILDER CONDITIONS SUNDAY AND MONDAY. TEMPERATURES WILL AVERAGE ABOVE SEASONAL NORMALS. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 35 TO 40 PERCENT SUNDAY AND 25 TO 30 PERCENT MONDAY. THERE WILL BE CHANCES FOR SNOW SHOWERS SUNDAY OVER THE MOUNTAINS...WITH SOME RAIN AND SNOW DEVELOPING OVER THE NORTHEAST PLAINS SUNDAY NIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...SML SHORT TERM...JAMSKI LONG TERM...RE AVIATION...SML FIRE WEATHER...JAMSKI
Hazardous weather outlook, Feb 15, 12:25 PM MST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1225 PM MST SAT FEB 15 2014 WYZ101>119-161345- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1225 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL END FROM NORTH TO SOUTH OVER SOUTHEAST WYOMING THROUGH EARLY AFTERNOON. TOTAL SNOW ACCUMULATIONS WILL BE ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS WILL RETURN TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING SUNDAY AND CONTINUE THROUGH EARLY NEXT WEEK. SNOW IS EXPECTED ACROSS THE SIERRA MADRE AND SNOWY RANGES SUNDAY AFTERNOON AND SUNDAY NIGHT. ACCUMULATIONS WILL BE LESS THAN 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-161345- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1225 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL END FROM NORTH TO SOUTH OVER SOUTHERN PORTIONS OF THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY AFTERNOON. TOTAL SNOW ACCUMULATIONS WILL BE LESS THAN ONE INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI/FINCH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:05 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 60 hr |
Nearby
High Wind Watches in Wyoming, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.